June 5, 2020 Conference

  


TEST
Title
Neuro-ophthalmic Manifestations of Checkpoint Inhibitors

Return to Session

Author(s)
Marez Megalla, Yale Ophthalmology (Presenter)
Dr. Anita Kohli, Yale Ophthalmology
Adeniyi Fisayo, Yale Ophthalmology
Abstract
Introduction: Checkpoint inhibitors, such as ipilimumab, nivolimumab, and pembrolizumab, have been reported to cause ophthalmic adverse events. While myasthenia gravis induced by these medications has been previously documented, other neuro-ophthalmic manifestations have been rarely reported. This study aims to identify those rarer manifestations. Methods A retrospective chart review of patients on checkpoint inhibitors who developed neuro-ophthalmic adverse events was undertaken. Visual acuity, color vision, pupillary reactivity, slit lamp and fundus examination, as well as ophthalmic imaging modalities (visual fields, optical coherence tomography, etc) were analyzed. Results Five patients were identified with neuro-ophthalmic manifestations, four of which carried a melanoma diagnosis. Four patients were treated with combination therapy of ipilimumab and nivolimumab. Optic neuritis was present in 2 patients, ocular myasthenia in 3 patients, and giant cell like vasculitis in 1 patient. One optic neuritis patient and one ocular myasthenia gravis patient had been previously reported.1 Treatment modalities included intravenous immunoglobulins, topical and oral steroids and resulted in resolution in all patients, although one patient continued to have poor visual acuity after the inciting event. Conclusions Neuro-ophthalmic manifestations including optic neuritis and giant cell like vasculitis can occur following use of checkpoint inhibitors.
Presentation Video
Presentation or Poster Upload
PresentationorPosterUpload_46_0530105640.pdf